i've been on junel 1.5/30 for years and never missed a pill and at most took a pill 1.5 hours late. i am not on any medications other than the bcp but i started to take a multi vitamin and just this past week i started drinking coffee.
i've had spotting over the years but it was once in a blue moon. last month i had spotting at the end of my active pills. my withdrawl bleed came on time and i started the new pack on time. this month, during the end of my second active week of pills i had spotting again. last week i was under tremendous stress - i started law school and it was just so scary where the stress of everything made me feel queasy and anxious i dont think ive ever been that stressed.
i know spotting can happen on the pill and doesnt mean anything is wrong. however, what does it mean if it happenens in 2 consecutive months. is there something wrong with my pill in terms of effectiveness against pregnancy? i use withdrawl as a backup method. i am happy with my pill otherwise and would rather not switch pills (that and my insurance only covers fully yearly routine visits and my next routine check up inst til jan) but is this something i should call the dr. about? am i not protected against pregnancy since this happened twice in a row?
i see things online saying spotting is a common side effect and nothing to worry about and other places saying to call the dr. b/c my effectiveness against pregnancy may be compromised (which is very scary to see). do i need to be really concerned with this or can i bring it up to my dr. when i go in january?
Posts: 23 | From: USA | Registered: Apr 2012
| IP: Logged |
Spotting isn't a sign that your birth control pill isn't working; it's just one of those things that can happen when taking the pill. Stress certainly could be a factor here.
Posts: 912 | From: San Francisco | Registered: Jan 2013
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.